Hail, Lincoln
- When
- July 6, 1:31 PM MST
- Where
- Lincoln County, Arabela
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.583, -105.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 6, 11:58 AM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1258 PM MDT WED JUL 6 2005 .UPDATE... WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 612 FOR MUCH OF THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS THRU 03Z. DPORTER && .UPDATE 1100 AM MDT WED JUL 6 2005... MORNING CONVECTION HAS FINALLY SHIFTED OUT OF THE CWFA...THEREFORE WILL FRESHEN UP ZONES TO REMOVE MORNING PCPN WORDING. TODAY APPEARS TO BE A CARBON COPY OF YESTERDAY...HOWEVER SHEAR VALUES ARE SLIGHTLY WEAKER PER REGIONAL SOUNDINGS. SIGNIFICANT HEATING HAS COMMENCED AND WILL BE AWAITING SHORT WAVE/MID-LEVEL ASSISTANCE WHICH IS PRESENTLY POSITIONED OVER NRN AZ/SRN UT. DISTURBANCE IS PROGGED TO TRAVERSE IN ITS PREDECESSOR/S FOOTSTEPS. THUS...EXPECT SHRA/TSRA TO REDEVELOP IN AN AREA OF 1500 J/KG CAPES ALONG ERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND TRACK E/SE INTO THE NE/EAST CENTRAL PLAINS INTO BETTER MOISTURE/INSTABILITY. THE MAIN THREAT WITH THESE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR IS NOT ESPECIALLY SUPPORTIVE FOR TORNADOES...HOWEVER ISOLATED SUPERCELLS MAY ATTEMPT TO ROOT THEMSELVES ONTO A LINGERING OUTFLOW BOUNDARY. WILL ALSO CORRECT ISOLATED PCPN WORDING/30 POP DISCREPANCIES FOR THE TONIGHT PERIOD IN THE SE PLAINS. DPORTER && .PREV DISCUSSION 300 AM MDT WED JUL 6 2005...500 MB HIGH JUST SOUTHWEST OF NEW MEXICO WILL CONTINUE TO ALLOW LOW LEVEL MOISTURE INTO THE EAST UNDER NORTHWEST FLOW ALOFT. AS A RESULT...DAILY MESOSCALE CONVECTIVE COMPLEXES WILL CONTINUE TO DEVELOP FROM THUNDERSTORMS THAT START ALONG THE CENTRAL MOUNTAIN CHAIN. THESE STORMS WILL DEVELOP INTO CLUSTERS AND LINES THAT WILL SLOWLY TRAVEL TOWARD THE SOUTHEAST AND EAST ACROSS THE EASTERN PLAINS DURING THE OVERNIGHT HOURS DAILY UNTIL SATURDAY OR SUNDAY. THIS PATTERN WILL SUPPORT SUFFICIENT SHEAR AND INSTABILITY FOR MORE SEVERE THUNDERSTORMS TO DEVELOP...ESPECIALLY ON THE FAR EASTERN PLAINS LATE TODAY...LATE THURSDAY...LATE FRIDAY AND POSSIBLY LATE SATURDAY. LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK...MODELS INDICATE THE 500 MB HIGH WILL MIGRATE TO NORTHWEST OF THE AREA. THIS WILL CONTINUE TO ALLOW LOW LEVEL MOISTURE INTO THE EASTERN PLAINS...BUT THE DESTABILIZING INFLUENCE OF NORTHWEST FLOW ALOFT WILL BE REMOVED. AS A RESULT...DAILY ROUNDS OF CONVECTION WILL HUG THE MOUNTAINS AND WILL BE MORE INCLINED TO DISSIPATE DURING THE EVENING RATHER THAN CONTINUE THROUGH THE NIGHT. LATEST LONG RANGE PROGS FROM BOTH GFSLR AND ECMWF INDICATE THE REMNANTS OF A TROPICAL CYCLONE WILL APPROACH THE EASTERN PLAINS FROM TEXAS AROUND THE MIDDLE OF NEXT WEEK. LATER THIS SHIFT I/LL WORK ON THE EXTENDED FORECAST...BUT WE/LL WATCH THE MODELS FOR GREATER CONSISTENCY BEFORE BITING ON THIS SOLUTION. THE MORE TYPICAL TRACK WILL CAUSE THE TROPICAL FEATURE TO TURN NORTH THEN EAST BEFORE REACHING NM. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 97 54 94 57 / 0 0 0 0 GALLUP.......................... 92 48 90 49 / 0 0 0 0 GRANTS.......................... 93 46 92 51 / 0 0 0 0 GLENWOOD........................ 98 54 97 57 / 0 0 0 0 CHAMA........................... 84 42 82 45 / 10 10 0 0 LOS ALAMOS...................... 87 54 88 53 / 0 0 0 0 RED RIVER....................... 79 40 77 38 / 20 20 20 10 TAOS............................ 86 46 86 49 / 10 10 0 0 SANTA FE........................ 89 54 88 54 / 10 10 0 0 SANTA FE AIRPORT................ 90 57 92 56 / 10 10 0 0 ESPANOLA........................ 94 53 94 54 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 95 66 96 66 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 97 60 97 62 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 93 63 94 63 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 97 64 96 64 / 0 0 0 0 SOCORRO......................... 97 62 98 63 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 88 55 89 57 / 20 20 0 0 MORIARTY/ESTANCIA............... 90 53 91 55 / 20 20 0 0 CARRIZOZO....................... 95 60 94 60 / 0 0 0 0 RUIDOSO......................... 86 55 87 55 / 20 20 0 0 RATON........................... 84 51 88 52 / 30 30 20 20 LAS VEGAS....................... 86 54 90 54 / 30 30 20 20 ROY............................. 85 57 89 59 / 30 30 20 20 CLAYTON......................... 88 60 91 62 / 30 30 10 20 SANTA ROSA...................... 96 62 95 63 / 20 30 10 20 TUCUMCARI....................... 94 66 98 66 / 20 30 10 20 FORT SUMNER..................... 96 64 97 66 / 20 30 10 20 CLOVIS.......................... 92 65 96 65 / 20 30 10 20 PORTALES........................ 93 66 97 66 / 20 30 10 20 ROSWELL......................... 99 69 101 70 / 30 30 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ON THE FAR EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS THROUGH SATURDAY. THE PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE STRONG THUNDERSTORMS...AND THE SLIGHT RISK WILL BE EXTENDED WESTWARD TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN IF NEEDED. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING THROUGH SATURDAY ON THE PLAINS OF UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR ADDITIONAL SPOTTER ACTIVATION. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 W RAGLAND 34.82N 103.85W
07/05/2005 2.75 INCH QUAY NM CO-OP OBSERVER
DELAYED REPORT.
&&
DPORTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 106 PM MDT WED JUL 6 2005 NMZ004>007-011>013-018-020-021-070300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 106 PM MDT WED JUL 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. CHJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 214 PM MDT WED JUL 6 2005 NMZ016-017-062045- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM NEAR GLENCOE AND LINCOLN... AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LINCOLN AND GLENCOE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO...PICACHO AND SAN PATRICIO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452596.